MAUDE Adverse Event Report: MAKO SURGICAL CORP. CHECKPOINT, 3.5MM HEX X 15MM, STERILE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. CHECKPOINT, 3.5MM HEX X 15MM, STERILE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 116230
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Foreign Body In Patient (2687)
Date of Event 01/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted if additional information becomes available.
 
Event or Problem Description
During the mako tha surgery, during insertion of the checkpoint above the acetabulum, the checkpoint broke through the internal disk and buried itself into the abdominal cavity.Additional information: when the checkpoint pin was placed with a screwdriver in a clockwise direction above the acetabulum, it perforated the brittle bone and penetrated the pelvis, reaching into the abdominal cavity.
 
Additional Manufacturer Narrative
Reported event an event regarding crack/fracture involving a mako checkpoint was reported.The event was not confirmed because the product was not available for inspection.Method & results -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: no medical records were received for review with a clinical consultant.-product history review: could not be performed as the device lot details were not provided.-complaint history review: could not be performed as the device lot details were not provided.Conclusions: the alleged failure mode was not confirmed because the product was not available for inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.
 
Event or Problem Description

Brand Name
CHECKPOINT, 3.5MM HEX X 15MM, STERILE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18744079
Report Number3005985723-2024-00023
Device Sequence Number6380807
Product Code OLO
UDI-Device Identifier00848486002978
UDI-Public00848486002978
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170593
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number116230
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/21/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient RaceAsian